MAUDE Adverse Event Report: K2M, INC. PROVISIONAL SPLIT DRIVER; SIZE 30; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. PROVISIONAL SPLIT DRIVER; SIZE 30; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 5101-90129
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an everest mi provisional split driver jammed intra-operatively.The knob of the driver would not turn and the tip would not attach to set screws.There were no adverse consequences to the patient and the procedure was completed successfully without surgical delay.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.A review of device history records for this lot could not be performed as a valid lot number could not be obtained.A review of complaint history records could not be performed as a valid lot code was not provided and could not be obtained.However, multiple events for jamming were identified for this catalog number, these incidents were not isolated to a specific lot number since no device was received by stryker, a conclusive cause for the failure mode could not be identified.No further investigation can be performed due to insufficient information provided.If more information is received and/or devices are returned for evaluation this investigation will be reopened and updated.H3 other text: device not returned.
 
Event or Problem Description

Brand Name
PROVISIONAL SPLIT DRIVER; SIZE 30
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10402584
Report Number3004774118-2020-00181
Device Sequence Number17108657
Product Code LXH
UDI-Device Identifier10888857210141
UDI-Public10888857210141
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5101-90129
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1